Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diagnosed with Barrett's esophagus and GERD. Dexilant prescribed. Soft stools with frequent bowel movements. Stop medication?

my husband has been diagnosed with Barrett's esophagus and GERD about 6 weeks ago. He was prescribed Dexilant 30mg and has noticed soft stools for the last 2 weeks. It is not out of the norm for him to go daily but, for the last 2 weeks he has been having soft bowel movements up to 3 times daily. he has no stomach cramping, he doesnt feel bad....just tired of going to the bathroom so much. should he discontinue the dexilant?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

ANSWER TO QUESTION "should he discontinue the dexilant" is "NO" he should keep taking as prescribed and here is the reason why.

I will try and explain in simple terms

**(1) GERD:- Its reflux disease where stomach is producing the extra amount of digestive acid, and the extra acid is pushed upside on to the food pipe (esophagus), now the stomach has being modified by the body to work in acid condition hence nothing occurs to inner wall of stomach even with high acid , put the esophagus not have such luxury/ modification to its inner wall start corroding under the acid effect. This corrosion takes some time and need multiple acid reflux creation an rusty iron pipe like appearance , and this is what we called "BARRETT'S ESOPHAGUS" in medical terms.

**(2) Now : DEXILANT - it is the drug which stops stomach from producing extra acid , and so to limit the reflux of acid to esophagus in turn.

** (3) SOFT STOOL - it may be associated with side effect from Dexilant (But less likely) , or due to some intestinal infection, so for that some stool test needs to be done and check for bugs in stool

CONSULT PHYSICIAN and let him know what is going on

Here is what most of physician will do.
2) Blood test
3) stool test for checking on bugs
4) may change to different drug.



Answered: Sun, 24 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor